Alert archive / Indiana / Flash Flood Warnings in 2009

Flash Flood Warning 41, NWS Indianapolis, IN

August 4, 20095 counties in Indiana

NWS Indianapolis, IN issued this flash flood warning at Aug 4, 2009, 12:23 PM EDT for 5 counties in Indiana. It was in force for 6 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2009, 12:23 PM EDT (16:23 UTC)
Expired
Aug 4, 2009, 6:15 PM EDT
In force
6 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
None

Counties Hancock County, IN, Hendricks County, IN, Johnson County, IN, Marion County, IN, Shelby County, IN

The radar

The Indianapolis radar (KIND), 22 km from the middle of the area, began a volume at 16:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 12:40 PM EDTFLASH FLOODGreenwood, INCAR STRANDED IN WATER ON PADDOCK ST...JUST SOUTH OF SMITH VALLEY.
Aug 4, 1:00 PM EDTFLASH FLOOD5 W Greenwood, INMEASURED RAINFALL OF 4.20 INCHES SINCE MORNING. LOCAL FLOODING AS BAD AS JUNE 7 2008. A LEAST ONE MOTORIST STRANDED BY FLOOD WATERS AT PADDOCK ROAD.
Aug 4, 1:20 PM EDTFLOODIndianapolis Int'L Airp, INAIRPORT DRAINAGE INTO STERLING RUN IS BACKING UP OVER PERIMETER RD.
Aug 4, 2:00 PM EDTFLASH FLOOD5 W Greenwood, INWATER TO A DEPTH OF APPROX 3 FT AT INTERSECTION OF CODY LANE AND PADDOCK RD...EXTENDING OUT IN 25 FOOT RADIUS. TIME IS APPROX.
Aug 4, 6:10 PM EDTHEAVY RAIN 5.7Greenwood, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 4.4 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2009-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4654 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2009-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4654 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
596 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KIND 041623
FFWIND
INC059-063-081-097-145-041915-
/O.NEW.KIND.FF.W.0041.090804T1623Z-090804T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1223 PM EDT TUE AUG 4 2009

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HANCOCK COUNTY IN CENTRAL INDIANA...
  EASTERN HENDRICKS COUNTY IN CENTRAL INDIANA...
  JOHNSON COUNTY IN CENTRAL INDIANA...
  MARION COUNTY IN CENTRAL INDIANA...
  THIS INCLUDES THE CITY OF INDIANAPOLIS...
  SHELBY COUNTY IN CENTRAL INDIANA...
  THIS INCLUDES THE CITY OF SHELBYVILLE...

* UNTIL 315 PM EDT

* AT 1222 PM EDT...DOPPLER RADAR INDICATDE FLASH FLOODING            
  OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PLAINFIELD...MONUMENT CIRCLE...INDIANAPOLIS INTL AIRPORT...INDIANA
  STATE FAIRGROUNDS...GEIST RESERVOIR...EAGLE CREEK RESERVOIR...BROAD
  RIPPLE...AVON...WYNNEDALE...WILLIAMS CREEK...WARREN PARK...SPRING
  LAKE...SPRING HILL...SPEEDWAY...ROCKY RIPPLE...PITTSBORO...NORTH
  CROWS NEST...NEW PALESTINE...MERIDIAN HILLS...MCCORDSVILLE...
  LIZTON...LAWRENCE...GREENFIELD...DANVILLE...CUMBERLAND...CROWS
  NEST...CLERMONT...CASTLETON...BROWNSBURG AND BEECH GROVE

LAT...LON 3975 8565 3935 8566 3934 8625 3963 8625
      3964 8658 3993 8658 3991 8560

$$
DRT
4 follow-up statements
000 
WGUS73 KIND 041724
FFSIND

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
124 PM EDT TUE AUG 4 2009

INC059-063-081-097-145-041915-
/O.CON.KIND.FF.W.0041.000000T0000Z-090804T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HANCOCK-HENDRICKS-JOHNSON-MARION-SHELBY-
124 PM EDT TUE AUG 4 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR
JOHNSON...SHELBY...EASTERN HENDRICKS...MARION AND HANCOCK COUNTIES...

AT 123 PM EDT...WIDESPREAD FLASH FLOODING WAS REPORTED OVER THE 
WARNED AREA. LIGHT TO MODERATE RAIN WILL CONTINUE FOR SEVERAL 
HOURS.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MONUMENT
CIRCLE...INDIANAPOLIS INTL AIRPORT...INDIANA STATE FAIRGROUNDS...
GEIST RESERVOIR...EAGLE CREEK RESERVOIR...CAMBY...BROAD RIPPLE...
AVON...WYNNEDALE...WILLIAMS CREEK...WILKINSON...WARREN PARK...SPRING
LAKE...SPRING HILL...SPEEDWAY...SOUTHPORT...ROCKY RIPPLE...
PLAINFIELD...PITTSBORO...NORTH CROWS NEST...NEW PALESTINE...
MORRISTOWN...MERIDIAN HILLS...MCCORDSVILLE...LIZTON...LAWRENCE...
INDIANAPOLIS...HOMECROFT...GREENFIELD...DANVILLE...CUMBERLAND...CROWS
NEST...CLERMONT...CLAYTON...CASTLETON...BROWNSBURG AND BEECH GROVE

LAT...LON 3975 8565 3935 8566 3934 8625 3963 8625
      3964 8658 3993 8658 3991 8560

$$
DRT
000 
WGUS53 KIND 041913
FFWIND
INC059-063-081-097-145-042215-
/O.EXT.KIND.FF.W.0041.000000T0000Z-090804T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
313 PM EDT TUE AUG 4 2009

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  HANCOCK COUNTY IN CENTRAL INDIANA...
  EASTERN HENDRICKS COUNTY IN CENTRAL INDIANA...
  JOHNSON COUNTY IN CENTRAL INDIANA...
  MARION COUNTY IN CENTRAL INDIANA...
  THIS INCLUDES THE CITY OF INDIANAPOLIS...
  SHELBY COUNTY IN CENTRAL INDIANA...
  THIS INCLUDES THE CITY OF SHELBYVILLE...

* UNTIL 615 PM EDT

* AT 309 PM EDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING   
 FROM A THUNDERSTORM OVER THE WARNED AREA. 
  
  A WEATHER SERVICE METEOROLOGIST MEASURED 5.5 INCHES OF RAIN IN
  GREENWOOD UP TO 3 PM.   

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MONUMENT
  CIRCLE...INDIANAPOLIS INTL AIRPORT...INDIANA STATE FAIRGROUNDS...
  GEIST RESERVOIR...EAGLE CREEK RESERVOIR...CAMBY...BROAD RIPPLE...
  AVON...WYNNEDALE...WILLIAMS CREEK...WILKINSON...WARREN PARK...
  SPRING LAKE...SPRING HILL...SPEEDWAY...SOUTHPORT...ROCKY RIPPLE...
  PLAINFIELD...PITTSBORO...NORTH CROWS NEST...NEW PALESTINE...
  MORRISTOWN...MERIDIAN HILLS...MCCORDSVILLE...LIZTON...LAWRENCE...
  HOMECROFT...GREENFIELD...DANVILLE...CUMBERLAND...CROWS NEST...
  CLERMONT...CLAYTON...CASTLETON...BROWNSBURG AND BEECH GROVE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
INDIANAPOLIS.

&&

LAT...LON 3975 8565 3935 8566 3934 8625 3963 8625
      3964 8658 3993 8658 3991 8560

$$

HAINES
000 
WGUS73 KIND 042146
FFSIND

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
546 PM EDT TUE AUG 4 2009

INC059-063-081-097-145-042215-
/O.CON.KIND.FF.W.0041.000000T0000Z-090804T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HANCOCK-HENDRICKS-JOHNSON-MARION-SHELBY-
546 PM EDT TUE AUG 4 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR
JOHNSON...SHELBY...EASTERN HENDRICKS...MARION AND HANCOCK COUNTIES...

AT 526 PM EDT...FLOODING CONTINUES IN CENTRAL AND EASTERN INDIANA. 
SOME CREEKS AND STREAMS WILL CONTINUE TO RISE FOR THE NEXT SEVERAL 
HOURS. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
...CAMBY...BROAD RIPPLE...AVON...WYNNEDALE...WILLIAMS 
CREEK...WILKINSON...WARREN PARK...SPRING LAKE...SPRING 
HILL...SPEEDWAY...SOUTHPORT...ROCKY 
RIPPLE...PLAINFIELD...PITTSBORO...NORTH CROWS NEST...NEW PALESTINE...
MORRISTOWN...MERIDIAN 
HILLS...MCCORDSVILLE...LIZTON...LAWRENCE...INDIANAPOLIS...HOMECROFT..
.GREENFIELD...DANVILLE...CUMBERLAND...CROWS 
NEST...CLERMONT...CLAYTON...CASTLETON...BROWNSBURG AND BEECH GROVE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

&&

LAT...LON 3975 8565 3935 8566 3934 8625 3963 8625
      3964 8658 3993 8658 3991 8560

$$

HAINES
000 
WGUS73 KIND 042214
FFSIND

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
614 PM EDT TUE AUG 4 2009

INC059-063-081-097-145-042224-
/O.EXP.KIND.FF.W.0041.000000T0000Z-090804T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HANCOCK-HENDRICKS-JOHNSON-MARION-SHELBY-
614 PM EDT TUE AUG 4 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 615 PM EDT FOR JOHNSON...
SHELBY...EASTERN HENDRICKS...MARION AND HANCOCK COUNTIES...

LAT...LON 3975 8565 3935 8566 3934 8625 3963 8625
      3964 8658 3993 8658 3991 8560

$$
HAINES

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 9:28 AM EDT, 2 hours 55 minutes earlier.

Area forecast discussion, Aug 4, 9:28 AM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
928 AM EDT TUE AUG 4 2009

.UPDATE...

HAVE THROWN OUT A QUICK UPDATE TO UP POPS AT LEAST THIS MORNING
WHERE TSRA ALREADY DEVELOPING. ALSO HAVE ADDED MENTION OF HEAVY RAIN
AS WELL WITH PRECIPITABLE WATER GETTING EVEN HIGHER THIS AFTERNOON.
TSRA ACROSS IL MOVING TOWARD THE AREA...AND WILL KEEP A CLOSE EYE
ON. IF TRENDS CONTINUE...LOOK FOR ANOTHER UPDATE LATER THIS MORNING
TO UP POPS AGAIN.

&&

.AVIATION...DISCUSSION FOR THE 12Z TAFS

SATELLITE AND RADAR WAS SHOWING EARLY WIDESPREAD AND HEAVY
THUNDERSTORMS ACRS SCNTRL INDIANA MOVING E OF BMG. WHILE...NEW
STORMS WERE TRYING TO DVLP ACRS WCNTRL IL. AWIPS DISTANCE SPEED TOOL
WOULD BRING THIS ACTIVITY AS FAR E AS LAF AND HUF BY 14Z IF THEY
HOLD TOGETHER. SO...WL BRING CBS BACK TO LAF AND HUF THEN.
THEN...EXPECT MORE SCT TO WIDESPREAD ACTIVITY AFT 18Z AS A CD FNT
ACRS NRN IL AND MO WL SLIDE SE ACRS CNTRL INDIANA OVERNGT TNGT AND
SEVERAL UPR LVL DISRTURBANCES WL MOVE ACRS IN THE NW FLOW ALOFT. WL
GO WITH VCTS AND CBS FM 18Z-01Z AS A RESULT. CIGS SHOULD BR VFR
BASED ON MODEL TIME SECS AND CU DEVELOPMENT PROGS XCP IN TRWS.
FROPA SHOULD BE AROUND 06Z AT LAF...08Z AT IND AND HUF AND 10Z AT
BMG. WITH MOIST DEW PTS AND LGT TO CALM WINDS TNGT...WL BRING IN
SOME MVFR FOG. COULD BE WORSE DEPENDING ON WHAT AIRPORTS RECEIVE
RAINFALL.

&&

.DISCUSSION...RADAR SHOWS ISOLATED TSRA OVER CENTRAL IL PUSHING
EAST TOWARD INDIANA EARLY THIS MORNING...PROBABLY IN RESPONSE TO
SOME ISENTROPIC LIFT. A FRONTAL BOUNDARY WAS FOUND ACRS CENTRAL WI
ACRS KS TO LOW PRES IN CENTRAL KS. AIR MASS ACRS CENTRAL INDIANA IS
MORE MOIST AND AND WARMER THAN 24HRS AGO...BY ABOUT 10
DEGREES...WITH TEMPS IN THE LOWER 70S AND DEW POINTS IN THE LOWER
AND MIDDLE 60S.

MAIN FORECAST CHALLENGE TDY WL BE POPS.

MODELS ARE IN PRETTY GOOD AGREEMENT WITH THE OVERALL PATTERN AND WL
USE A BLEND. FRONTAL BOUNDARY EXPECTED TO SAG TOWARD INDIANA TODAY
AND KEEP A WARM AND MOIST AIR MASS IN PLACE ACRS THE FA. ONGOING
TSRA DEVELOPMENT IS EXPECTED TO SLOWLY DIMINISH LATER THIS MORNING
AS ISENTROPIC LIFT IS LOST. LATER THIS AFTERNOON AS MAX HEATING
OCCURS IN THE MIDDLE AND UPPER 80S...FORECAST SOUNDINGS SHOW VERY
GOOD INSTABILITY WITH OBSCENE CAPE NEAR 4K J/KG AND LIS BETWEEN -6
AND -9 DEPENDING UPON YOUR FAVORITE MODEL CHOICE. BIG CAVEAT IS
SHEAR...IT IS MINIMAL. FURTHERMORE CONVECTIVE TEMPS ARE IN THE UPPER
80S TO NEAR 90. WE HAVE NOT GOTTEN TO THOSE LEVELS IN WHAT SEEMS
LIKE WEEKS. STILL GIVEN THE ABOVE INSTABILITY AND FRONTAL BOUNDARY
IN THE AREA WL CONTINUE TO CARRY PCPN CHCS. ONGOING FORECAST POPS OF
40 SEEM QUITE APPROPRIATE. BASED UPON H8 TEMPS...WL LEAN 1-2 DEGREES
COOLER THAN MAVMOS ON HIGHS TDY.

LINGERING DAYTIME CONVECTION COULD LINGER IN TO THE EVENING HOURS
TONIGHT AND WL NEED TO CONTINUE TO CARRY POPS. EVEN AT 06Z
WED...CAPES REMAIN OVER 3K J/KG WITH LIS NEAR -7 TO -8. TIME
SECTIONS SHOW LOWER LVL MOISTURE IS ABUNDANT. THE PROBLEM IS THE
LACK OF SHEAR...AND THE WEAK FLOW ALOFT. H8 SHOWS LITTLE IN THE WAY
OF A NOCTURNAL JET THAT MIGHT DRIVE STORMS. THUS WL CONTINUE A LOW
CHC POP AND STICK CLOSE TO THE MAVMOS FOR LOWS AS THEY APPEAR VERY
REASONABLE GIVEN MOIST DEW POINT TEMPS.

NORTHWEST FLOW UPPER FLOW CONTINUES ON WED AND WED NIGHT WHILE WARM
AND MOIST AIR IS IN PLACE AT THE SFC. FORECAST SOUNDINGS STILL
INDICATE FAVORABLE CAPE AND LI/S ALBEIT NOT AS FAVORABLE AS TUESDAY.
GIVEN THIS WL STILL INCLUDE SOME LOW CHC POPS FOR TSRA. WITH LITTLE
CHANGE IN H8 TEMPS WL LEAN TOWARD PERSISTENCE FOR HIGHS WHICH MIGHT
BE 1-2 DEGREES COOLER THAN THE MAVMOS. WL AGAIN STICK CLOSE TO THE
MAVMOS FOR LOWS.

BASED UPON THE ONGOING PATTERN CAN FIND LITTLE REASON TO NOT INCLUDE
POPS AGAIN ON THURSDAY. WARM AND MOIST AIR MASS WILL STILL BE IN
PLACE...ALONG WITH THE UPPER RIDGE ACRS THE ROCKIES...SPILLING WEAK
SHORT WAVES TOWARD INDIANA IN THE NORTHWEST FLOW. NOT TO MENTION THE
LINGERING SFC BOUNDARY ACRS SRN INDIANA. THUS WL KEEP LOW CHC POPS
IN THE FORECAST ALONG WITH PERSISTENCE TYPE HIGH TEMPS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

AVIATION...MK
PUBLIC...PUMA
UPDATE...CS
Hazardous weather outlook, Aug 4, 9:00 AM EDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
900 AM EDT TUE AUG 4 2009

INZ021-028>031-035>049-051>057-060>065-067>072-051300-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
900 AM EDT TUE AUG 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE STORMS TODAY AND TONIGHT ACROSS
CENTRAL INDIANA.

THE MAIN THREATS FROM THE STORMS WILL BE HEAVY RAIN AND RESULTANT
FLOODING...DAMAGING WIND...LARGE HAIL AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE FOR THUNDERSTORMS ON WEDNESDAY THROUGH SATURDAY.
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...HOWEVER
LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT. SPOTTERS ARE
ENCOURAGED TO REPORT ANY FLOODING OBSERVED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Local storm report, Aug 4, 9:39 AM EDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
939 AM EDT TUE AUG 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 AM     HAIL             S CRAWFORDSVILLE        40.04N 86.90W
08/04/2009  E0.50 INCH       MONTGOMERY         IN   TRAINED SPOTTER

            SPOTTER REPORTED DIME-SIZED HAIL ON THE SOUTH END OF
            CRAWFORDSVILLE.

&&

MRD
Local storm report, Aug 4, 10:00 AM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1000 AM EDT TUE AUG 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     FLOOD            2 E BROWNSBURG          39.84N 86.36W
08/04/2009                   HENDRICKS          IN   AMATEUR RADIO

            HAM RADIO REPORT OF 6 TO 8 INCHES OR MORE OVER 56TH
            STREET JUST EAST OF RONALD REAGAN PARKWAY.

&&

MRD
Local storm report, Aug 4, 10:33 AM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1033 AM EDT TUE AUG 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     FLOOD            INDIANAPOLIS            39.78N 86.15W
08/04/2009                   MARION             IN   PUBLIC

            PUBLIC REPORT OF 6 TO 10 INCHES OF WATER OVER A NUMBER OF
            ROADS IN DOWNTOWN INDIANAPOLIS.

&&

MRD
Local storm report, Aug 4, 11:51 AM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1151 AM EDT TUE AUG 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     TSTM WND GST     WEST LAFAYETTE          40.44N 86.91W
08/04/2009  M66 MPH          TIPPECANOE         IN   ASOS

&&

MRD
Local storm report, Aug 4, 11:59 AM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1159 AM EDT TUE AUG 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     TSTM WND DMG     2 SW SHEPARDSVILLE      39.60N 87.42W
08/04/2009                   VIGO               IN   AMATEUR RADIO

            18 INCH FULL TREE IS DOWN...EAST OF NEW GOSHEN.

1141 AM     TSTM WND DMG     PRAIRIETON              39.37N 87.47W
08/04/2009                   VIGO               IN   AMATEUR RADIO

            ROOF LIFTED OFF BUILDING ON STATE ROUTE 63 NEAR
            PRAIRIETON.

1149 AM     TSTM WND DMG     ATTICA                  40.29N 87.25W
08/04/2009                   FOUNTAIN           IN   LAW ENFORCEMENT

            MULTIPLE TREES DOWN...INCLUDING ONE AGAINST A HOUSE.
            POWER OUT TO PARTS OF ATTICA.

&&

MRD
Local storm report, Aug 4, 12:09 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1209 PM EDT TUE AUG 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     FLOOD            4 SE AVON               39.72N 86.33W
08/04/2009                   MARION             IN   AMATEUR RADIO

            SPOTTER ESTIMATED SIX INCHES OF WATER OVER THE ROAD AT
            THE INTERSECTION OF 40 HWY AND RACEWAY RD.

&&

MRD

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 4:04 AM EDTSevere Thunderstorm WarningINDHenry17 min
Aug 4, 4:08 AM EDTSevere Thunderstorm WarningINDLawrence, Monroe52 min
Aug 4, 4:46 AM EDTSevere Thunderstorm WarningINDJackson44 min
Aug 4, 4:55 AM EDTSevere Thunderstorm WarningINDLawrence27 min
Aug 4, 5:00 AM EDTSevere Thunderstorm WarningINDGreene, Owen31 min
Aug 4, 5:02 AM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Jackson, Monroe43 min
Aug 4, 5:21 AM EDTSevere Thunderstorm WarningINDMonroe27 min
Aug 4, 5:30 AM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Jackson, Jennings, Monroe60 min
Aug 4, 6:03 AM EDTSevere Thunderstorm WarningINDJackson, Jennings27 min
Aug 4, 6:11 AM EDTFlash Flood WarningINDBartholomew, Brown, Jackson3 hr
Aug 4, 6:20 AM EDTSevere Thunderstorm WarningINDDecatur, Rush25 min
Aug 4, 6:29 AM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Jackson, Jennings61 min
Aug 4, 6:54 AM EDTSevere Thunderstorm WarningINDJackson, Lawrence, Monroe36 min
Aug 4, 6:58 AM EDTRiver Flood AdvisoryINDJackson, Lawrence, Washington36 hr
Aug 4, 7:11 AM EDTSevere Thunderstorm WarningINDBrown, Johnson, Monroe, Morgan49 min
Aug 4, 7:29 AM EDTSevere Thunderstorm WarningINDJackson46 min
Aug 4, 8:25 AM EDTAreal Flood WarningINDBartholomew, Decatur, Jennings3 hr
Aug 4, 9:00 AM EDTSevere Thunderstorm WarningINDFountain, Warren34 min
Aug 4, 9:18 AM EDTFlash Flood WarningINDBartholomew, Brown, Jackson3 hr
Aug 4, 9:46 AM EDTSevere Thunderstorm WarningINDBoone, Montgomery44 min
Aug 4, 9:50 AM EDTAreal Flood WarningINDHancock, Hendricks, Marion3 hr
Aug 4, 10:39 AM EDTAreal Flood WarningINDDecatur, Johnson, Rush, Shelby3 hr
Aug 4, 11:06 AM EDTSevere Thunderstorm WarningINDFountain, Parke, Vermillion, Warren39 min
Aug 4, 11:22 AM EDTSevere Thunderstorm WarningINDClay, Greene, Sullivan, Vigo38 min
Aug 4, 11:36 AM EDTSevere Thunderstorm WarningINDClay, Montgomery, Parke, Putnam, Tippecanoe24 min
Aug 4, 11:52 AM EDTSevere Thunderstorm WarningINDBoone, Carroll, Clinton, Hendricks38 min
Aug 4, 12:03 PM EDTSevere Thunderstorm WarningINDClay, Greene, Hendricks, Monroe, Morgan, Owen and 1 more42 min
Aug 4, 12:14 PM EDTSevere Thunderstorm WarningINDHamilton, Hancock, Howard, Marion, Tipton46 min
Aug 4, 12:32 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Decatur, Johnson, Shelby43 min
Aug 4, 12:36 PM EDTSevere Thunderstorm WarningINDDecatur, Delaware, Hancock, Henry, Madison, Rush and 1 more39 min
Aug 4, 12:41 PM EDTFlash Flood WarningINDDecatur, Henry, Rush3 hr
Aug 4, 12:46 PM EDTSevere Thunderstorm WarningINDDaviess, Lawrence, Martin59 min
Aug 4, 1:10 PM EDTSevere Thunderstorm WarningINDDecatur, Jackson, Jennings24 min
Aug 4, 1:15 PM EDTSevere Thunderstorm WarningINDDelaware, Henry, Randolph18 min
Aug 4, 1:39 PM EDTRiver Flood AdvisoryINDShelby36 hr
Aug 4, 1:39 PM EDTRiver Flood AdvisoryINDBartholomew, Jackson36 hr
Aug 4, 1:39 PM EDTRiver Flood AdvisoryINDJackson, Jennings, Washington36 hr
Aug 4, 1:39 PM EDTRiver Flood AdvisoryINDJackson, Lawrence, Washington36 hr
Aug 4, 1:39 PM EDTRiver Flood AdvisoryINDMarion, Morgan36 hr
Aug 4, 1:39 PM EDTRiver Flood AdvisoryINDMorgan, Owen36 hr
Aug 4, 1:39 PM EDTRiver Flood AdvisoryINDMorgan, Owen36 hr
Aug 4, 1:39 PM EDTRiver Flood AdvisoryINDGreene, Owen36 hr
Aug 4, 3:31 PM EDTRiver Flood WarningINDBartholomew, Jackson65 hr
Aug 4, 3:31 PM EDTRiver Flood WarningINDJackson, Lawrence, Washington4 days
Aug 4, 3:31 PM EDTRiver Flood WarningINDLawrence, Martin9 days
Aug 4, 3:31 PM EDTRiver Flood WarningINDLawrence, Martin8 days
Aug 4, 3:31 PM EDTRiver Flood WarningINDLawrence, Martin8 days
Aug 4, 3:31 PM EDTRiver Flood WarningINDJackson, Jennings, Washington21 hr
Aug 4, 3:31 PM EDTRiver Flood WarningINDJackson, Lawrence, Washington9 days
Aug 4, 3:31 PM EDTRiver Flood WarningINDMorgan, Owen20 hr
Aug 4, 3:31 PM EDTRiver Flood WarningINDMorgan, Owen20 hr
Aug 4, 3:31 PM EDTRiver Flood WarningINDGreene, Owen43 hr
Aug 4, 3:31 PM EDTRiver Flood WarningINDDaviess, Greene, Knox43 hr
Aug 4, 3:31 PM EDTRiver Flood WarningINDDaviess, Greene, Knox43 hr
Aug 4, 3:31 PM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike43 hr
Aug 4, 3:31 PM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike8 days
Aug 4, 3:31 PM EDTRiver Flood WarningINDGibson, Knox7 days
Aug 4, 3:42 PM EDTFlash Flood WarningINDDecatur, Henry, Rush3 hr
Aug 4, 6:27 PM EDTAreal Flood WarningINDBartholomew, Brown, Decatur, Hancock, Hendricks, Henry and 6 more10 hr

Nearby

Flash Flood Warnings in Indiana, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.